Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 14, NWS Great Falls, MT

March 14, 2013

NWS Great Falls, MT issued this high wind warning at Mar 14, 2013, 1:52 PM MDT. It took effect at Mar 14, 2013, 9:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 1:52 PM MDT (19:52 UTC)
In effect from
Mar 14, 2013, 9:00 PM MDT
Expired
Mar 15, 2013, 12:00 PM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS75 KTFX 141952
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT THU MAR 14 2013

MTZ009-048-150400-
/O.NEW.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
152 PM MDT THU MAR 14 2013

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO
NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON MDT FRIDAY.

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP
  OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE
  TO REMAIN STRONG THROUGH FRIDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
  65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE
  NEAR RIDGE TOPS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU
  TO BABB.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
140 
WWUS75 KTFX 150119
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
719 PM MDT THU MAR 14 2013

MTZ009-151330-
/O.NEW.KTFX.FG.Y.0002.130315T0119Z-130315T1200Z/
/O.CON.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
719 PM MDT THU MAR 14 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP
  OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE
  TO REMAIN STRONG THROUGH FRIDAY MORNING. DENSE FOG WILL REMAIN
  IN THE LOWER VALLEYS...INCLUDING THE SAINT MARY VALLEY...WHERE
  STRONG WINDS WILL REMAIN ALOFT THROUGH THE EARLY MORNING HOURS.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR
  RIDGE TOPS.

* VISIBILITY: DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE
  HALF MILE THROUGH THE EARLY MORNING HOURS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO
  BROWNING. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MTZ048-151330-
/O.CON.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
719 PM MDT THU MAR 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP 
  OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE 
  TO REMAIN STRONG THROUGH FRIDAY MORNING. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE 
  NEAR RIDGE TOPS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM 
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM 
  CHOTEAU TO BABB.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-044-045-047-151200-
/O.NEW.KTFX.FG.Y.0002.130315T0119Z-130315T1200Z/
EASTERN GLACIER-HILL-TOOLE-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...CHESTER...
CHINOOK
719 PM MDT THU MAR 14 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* TIMING AND MAIN IMPACT: DENSE FOG ALONG THE CANADIAN BORDER WILL
  CONTINUE THROUGH THE NIGHT AND SPREAD SOUTH INTO THE HWY 2
  CORRIDOR. LOCATIONS ALONG THE HWY 2 CORRIDOR EAST OF THE SWEET
  GRASS HILLS MAY NOT SEE DENSE FOG DEVELOP UNTIL AFTER MIDNIGHT.
  DENSE FOG WILL HAMPER TRAVEL THROUGH THE NIGHT.

* VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE.

* OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD
  DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED
  SURFACES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...CUT BANK...
  HAVRE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
966 
WWUS75 KTFX 151148
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
548 AM MDT FRI MAR 15 2013

MTZ009-151800-
/O.CAN.KTFX.FG.Y.0002.000000T0000Z-130315T1200Z/
/O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
548 AM MDT FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
DENSE FOG ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO CONTINUE
  THROUGH THIS MORNING. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE 
  NEAR RIDGE TOPS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM 
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM 
  CHOTEAU TO BROWNING. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044-151300-
/O.CAN.KTFX.FG.Y.0002.000000T0000Z-130315T1200Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
548 AM MDT FRI MAR 15 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
DENSE FOG ADVISORY. 

FOG HAS LIFTED ACROSS THE AREA AND IS NO LONGER DENSE.

$$

MTZ048-151800-
/O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
548 AM MDT FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO CONTINUE
  THROUGH THIS MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE 
  NEAR RIDGE TOPS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM 
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM 
  CHOTEAU TO BABB.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ013-151500-
/O.EXB.KTFX.FG.Y.0002.000000T0000Z-130315T1500Z/
CHOUTEAU-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON
548 AM MDT FRI MAR 15 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE THROUGH
  THIS MORNING.

* VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT
  TIMES.

* OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD 
  DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED 
  SURFACES.

* LOCATIONS AFFECTED INCLUDE: BIG SANDY...FORT BENTON.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MTZ011-045-047-151500-
/O.EXT.KTFX.FG.Y.0002.000000T0000Z-130315T1500Z/
HILL-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHESTER...CHINOOK
548 AM MDT FRI MAR 15 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE THROUGH
  THIS MORNING.

* VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT TIMES.

* OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD 
  DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED 
  SURFACES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...HAVRE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
615 
WWUS75 KTFX 151420
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
820 AM MDT FRI MAR 15 2013

MTZ009-048-151800-
/O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
820 AM MDT FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DIMINISH LATER THIS
  MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH ARE EXPECTED.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM 
  BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM 
  CHOUTEAU TO BABB.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-013-045-047-151800-
/O.EXT.KTFX.FG.Y.0002.000000T0000Z-130315T1800Z/
HILL-CHOUTEAU-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHESTER...CHINOOK
820 AM MDT FRI MAR 15 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE 
  THROUGH THIS MORNING. 

* VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT
  TIMES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...HAVRE...BIG 
  SANDY...FORT BENTON 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
737 
WWUS75 KTFX 151757
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1157 AM MDT FRI MAR 15 2013


MTZ009-048-151900-
/O.EXP.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1157 AM MDT FRI MAR 15 2013

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

BREEZY CONDITIONS ACROSS THE ROCKY MOUNTAIN FRONT WILL CONTINUE
BUT THE WIDESPREAD...STRONG WINDS HAVE DIMINISHED. THUS THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

MTZ011-013-045-047-151900-
/O.EXP.KTFX.FG.Y.0002.000000T0000Z-130315T1800Z/
HILL-CHOUTEAU-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHESTER...CHINOOK
1157 AM MDT FRI MAR 15 2013

...DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY...

THE DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY. 

LOCAL DENSE FOG IS POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL MONTANA
BUT WIDESPREAD DENSE FOG HAS DISSIPATED. THUS THE DENSE FOG
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 14, 11:55 AM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 14, 11:55 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT Thu Mar 14 2013

Aviation section updated

.UPDATE...

Today...A cold front will be moving southward across the Hi-line
late this morning and through the afternoon. Therefore...dropped
high temps into the 30s and put areas of fog into the forecast
near the Canadian border as it should remain nearly saturated in
this region through the evening. Also, expecting northerly winds to
veer to northeasterly on the cold side of the boundary with W/SW
winds to the south. Uttech

&&

.AVIATION...
UPDATED 1755Z.
A Canadian cold front has dropped southward into North Central MT
this morning. Expect widespread low clouds/fog/IFR conditions to
affect areas between Cut Bank and Havre through the period. The low
clouds will spread southward into the Lewistown area this evening.
Easterly winds will keep the cold air and low clouds in place in
this region through much of Friday. Otherwise southwesterly winds
will allow for VFR conditions...with mainly just mid/high level
clouds over Southwest MT. Brusda

&&

.PREV DISCUSSION...
/ISSUED 545 AM MDT Thu Mar 14 2013/

Today through Saturday...A rather complex weather pattern
beginning to take shape to close out the week. High pressure aloft
will provide dry and unseasonably warm conditions over the area
today. Temperatures, however, will not be quite as warm along the
Hi-Line as a surface cold front will begin to slowly drop south
during the afternoon. By late afternoon, the front should lie just
north of Great Falls. The upper ridge rebuilds over the Pacific
Northwest on Friday resulting in a moist and unstable northwest
flow aloft over the area. Isolated showers will develop during the
afternoon with rain and/or snow showers across the Hi-Line as this
area will be under a colder airmass. Shortwave energy ejecting
from the base of an upper trof over the Pacific Northwest will
move across the area Saturday bringing scattered rain and/or snow
showers. Accumulating precipitation Saturday will likely be
confined to the Rocky Mountain Front and over the Big and Little
Belt mountains. Temperatures will be 15 to 20 degrees above
seasonal averages today but will cool to near seasonal averages
Saturday. The exception will be along and north of the Hi-Line
where temperatures will be below seasonal averages. Emanuel

Saturday Night through Thursday...Models are coming into better
agreement for widespread precipitation to develop across the
Treasure State beginning Saturday night through Sunday night. An
upper-level shortwave trough with ample Pacific moisture will move
into the Northern Rockies Saturday night while a colder Canadian
airmass pushes into areas along and east of the Continental Divide
on Sunday. Temperatures over the central plains and southwest
valleys will be above freezing Saturday evening resulting in a mix
of rain and snow at the onset of precipitation, then change to all
snow as temperatures fall overnight. Wet roadways will become
snow-covered and icy Saturday night and Sunday morning, especially
over mountain passes. Snow will continue through Sunday with highest
snow amounts expected in the mountains at and above pass level. High
temperatures will be in the mid 20s to low 30s. Confidence remains
low on exact snowfall amounts though at this time snow amounts of 2
to 5 inches are possible over the plains and valleys with 5 to 10
inches in the mountains at and above pass level and locally higher
amounts on north-facing slopes. The combination of colder
temperatures and snow will also cause stress on young livestock. In
addition, gusty northerly winds are expected over the plains on
Sunday, which will further impact travel with low visibilities and
blowing/drifting snow. Winds and snow will taper late Sunday night
with overnight temperatures Sunday night falling well into the teens
along the Hi-Line and teens to low 20s elsewhere. Will continue to
closely monitor the progression of this system and update for
possible winter weather highlights as confidence increases.
Unsettled northwest flow aloft will persist through the middle part
of the week with below-average temperatures. Long-range forecast
models hint at another possible storm system Wednesday and Thursday,
however the large spread between model solutions keep forecast
confidence low. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  41  53  28 /   0  20  10  10
CTB  57  35  43  22 /  10  20  20  10
HLN  65  40  58  33 /   0  20  20  20
BZN  62  36  55  29 /   0  20  30  20
WEY  49  28  47  25 /   0  10  20  30
DLN  61  37  54  31 /   0  20  20  20
HVR  49  37  40  19 /  10  30  30  10
LWT  59  39  48  24 /   0  20  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

weather.gov/greatfalls
Hazardous weather outlook, Mar 14, 1:52 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT THU MAR 14 2013

MTZ009-048-151200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
152 PM MDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
STARTING AT 9 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
THROUGH NOON FRIDAY MORNING.

A RETURN TO WINTER-LIKE WEATHER IS EXPECTED THIS WEEKEND AS A
STORM SYSTEM AND CANADIAN COLD FRONT MOVE THROUGH THE AREA. MUCH
COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOW IS LIKELY BY
SUNDAY. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS WOULD GREATLY BE APPRECIATED.

MTZ008-010>015-044>047-049>055-151200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
152 PM MDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RETURN TO WINTER-LIKE WEATHER IS EXPECTED THIS WEEKEND AS A
STORM SYSTEM AND CANADIAN COLD FRONT MOVE THROUGH THE AREA. MUCH
COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOW IS LIKELY BY
SUNDAY. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.